MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Codes Abrasion (1689); Skin Tears (2516)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct scanner on (b)(6) 2024.An (b)(6) female patient with multiple sclerosis, and in an altered mental status, was positioned on the scanning table laying supine and headfirst.After the scan was finished, the patient's right arm dropped unobserved from the tabletop and became wedged between the bottom of the tabletop and the gantry bore during the table unload movement.On (b)(6), 2024, it was reported that the patient suffered an avulsion to the right forearm which required surgery and skin graft.At this time, the current health status of the patient in unknown.
 
Additional Manufacturer Narrative
Siemens immediately initiated an investigation of the reported event upon notification.A service engineer went onsite, and all movements and qas have been tested and found as expected without any failure.It was reported that the operator was on the right gantry side, next to the patient, while unloading the table.The dropped right arm of the patient was on the opposite side to the operator and not observed during table movement.Despite the operator being directly next to the patient, the patient was not fixated as recommended in the instructions for use, print no.Mi-ct-ifua.621.01.02.02.Page 73, section 3 safety information, chapter 3.3 safety information on patient transport and positioning.Warning incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.Always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports.Monitor the patient continuously as long as the tabletop and gantry are moving.Take special care if the tilt of the gantry is anything other than zero degrees or the table height is anything other than the isocenter.Make sure that nothing can get caught while the table or gantry are moving.For example, parts of the body or clothing, any needles, infusion tubes, respiration tubes, catheters, ecg cables, or sheets and blankets.Follow the markings and labels on the equipment.Press a stop key if an injury to the patient can occur.Page 75, section 3 safety information, chapter 3.3.1 patient table.Caution lowering the patient table! body parts can get caught.Make sure that the patients body parts are above the patient table.Make sure that neither body parts of anybody nor any objects are below the patient table.Page 77, section 3 safety information, chapter 3.3.1 patient table.Caution unintentional patient movement! unintentional activation of the device by the patient.Always fix and observe the patient when using the device.The root cause was determined to be a handling error.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the system.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key19700315
Report Number3004977335-2024-00075
Device Sequence Number7719928
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age89 YR
Patient SexFemale